Alert archive / Massachusetts / Marine Weather Statements in 2006
Marine Weather Statement 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this marine weather statement at Dec 14, 2006, 5:25 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 5:25 PM EST (22:25 UTC)
- Expired
- Dec 15, 2006, 9:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KBOX 142225 MWSBOX MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 525 PM EST THU DEC 14 2006 ANZ235>237-255-150630- /X.NEW.KBOX.MA.S.0021.061214T2225Z-061215T1400Z/ RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 525 PM EST THU DEC 14 2006 ...AREAS OF DENSE FOG ACROSS THE SOUTHERN COASTAL WATERS TONIGHT AND FRIDAY MORNING... WIDESPREAD AREAS OF FOG WILL RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES ACROSS THE SOUTHERN COASTAL WATERS INCLUDING BLOCK ISLAND AND RHODE ISLAND SOUNDS...NARRAGANSETT BAY AND FROM MONTAUK NEW YORK TO BLOCK ISLAND RHODE ISLAND OUT TO 20 NM. THE FOG WILL PERSIST FRIDAY MORNING THEN BEGIN TO DISSIPATE BY FRIDAY AFTERNOON. $$ STRAUSS
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this marine weather statement went out at Dec 14, 4:00 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 14, 4:00 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EST THU DEC 14 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FORECAST ISSUE OF THE NIGHT WILL INCLUDE THE NORTHERN EXTENT AND COVERAGE OF STRATUS DECK MOVING NORTH FROM THE SOUTH COAST. THE NAM AND GFS INITIALIZE POORLY REGARDING INITIAL HIGH LOW LEVEL RELATIVE HUMIDITY FIELDS ALONG THE SOUTH COAST THIS AFTERNOON. INFRARED SATELLITE PICTURES AND SURFACE OBSERVATIONS INDICATE THE STRATUS DECK HAS ALREADY BEGUN TO EXPAND NORTHWARD. THUS HAVE GONE MORE PESSIMISTIC WITH CLOUD COVER AND RAISED MINIMUM TEMPERATURES SLIGHTLY. BOUNDARY LAYER WINDS FROM THE SOUTHWEST SHOULD EXPAND THE STRATUS FIELD FROM THE OCEAN NORTHWARD TO BDL/CEF NEARING THE MASS PIKE...EASTWARD TO JUST SOUTH OF THE BLUE HILLS AFTER MIDNIGHT. LOW LEVEL MOISTURE FIELDS REMAIN HIGH IN THE MORNING...BUT EXPECT THE STRATUS TO GRADUALLY DIMINISH IN COVERAGE BY AFTERNOON AS BOUNDARY LAYER WINDS BEGIN SHIFTING TO THE WEST. BOUNDARY LAYER TEMPERATURES FRIDAY WILL BE ONLY SLIGHTLY COOLER THAN THURSDAY ALONG THE COASTAL PLAIN. THUS DUE TO A MILD START AND PARTIAL AFTERNOON SUNSHINE TEMPERATURES SHOULD RISE WELL INTO THE 50S AWAY FROM THE SOUTH COAST AND NW INTERIOR LOCATIONS...BUT IT MAY INITIALLY BE A STRUGGLE. A COLD FRONT WILL CROSS THE WATERS FRIDAY AFTERNOON FOLLOWED BY A MORE POTENT SHORT WAVE DISTURBANCE AT NIGHT. MOISTURE FIELDS ARE FAIRLY MODEST BUT STEEPENING MID LEVEL LAPSE RATES NEARING 7 CELCIUS PER KM DEPICTED ON THE GFS AND NAM. THIS IS IN RESPONSE TO COOLING TEMPERATURES ALOFT...NEARING -30C AT 500MB THUS HAVE INCLUDED A LOW CHANCE POP FOR FRIDAY AFTERNOON AND EVENING. 1000-500MB THICKNESSES DROP TO NEAR 530 DM FRIDAY NIGHT AND SOME OF THE SHOWERS MAY BRIEFLY MIX WITH SNOW BEFORE ENDING. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SE US UPPER RIDGE WILL BECOME RESTABLISHED SAT/SUN AS UPPER TROF LIFTS OUT ON SAT. RISING HEIGHTS WITH BROAD RIDGING WILL DEVELOP OVER THE NE THIS WEEKEND LEADING TO DRY CONDITIONS AND ANOTHER WARMING TREND. CROSS SECTIONS SHOW GOOD DRYING BY SAT SO EXPECT MOSUNNY SKIES. IT WILL BE BREEZY WITH DECENT PRES GRADIENT AND SOUNDINGS SHOW POTENTIAL FOR NW GUSTS TO 30 MPH. BASED ON LOW LEVEL TEMPS...MAXES SHOULD REMAIN MOSTLY IN THE 40S WHICH IS A LITTLE COOLER THAN MAV/MET GUIDANCE. MOCLEAR SKIES SAT NGT AS SFC RIDGE MOVES EWD ACRS SNE ALTHOUGH THERE MAY BE SOME INCREASE IN HIGH CLOUDS LATE AS RIDGE AXIS MOVES E. MINS WILL RANGE FROM THE 20S TO LOWER 30S. SUN WILL BE A MILDER DAY AS INCREASING SW FLOW AHEAD OF CDFNT TRANSPORTS WARMER MID LEVEL TEMPS INTO REGION. THERE ARE TIMING DIFFERENCES WITH APPROACHING CDFNT BUT THIS WILL NOT HAVE AN IMPACT ON SUN FCST AS EVEN THE FASTER GFS KEEPS ANY SHOWERS N AND W OF REGION. MAXES SHOULD GET INTO THE 50S MOST LOCATIONS BUT IT WILL BE BREEZY TO WINDY...ESPECIALLY ERN ZONES AS LLJ AT 950 MB INCREASES TO 35-40 KTS. SOUNDINGS SHOW POTENTIAL TO MIX UP TO 950 ON SUN SO A GOOD CHUNK OF THESE WINDS MAY MIX DOWN RESULTING IN G30-35 KTS. IN THE EXTENDED PERIOD FROM MON-THU...A SPLIT FLOW PATTERN WILL EVOLVE WITH SOUTHERN STREAM CUTOFF DEVELOPING OVER SW US AND NORTHERN STREAM WESTERLIES OVER NORTHERN TIER STATES. HOWEVER MODELS DO HAVE DIFFERENCES REGARDING STRENGTH AND TIMING OF NORTHERN STREAM SHORTWAVE ENERGY TRAVERSING ACRS GREAT LAKES AND NE TUE/WED WHICH WILL HAVE AN EFFECT ON SENSIBLE WX AROUND MIDWEEK. NONETHELESS...WITH MORE NORTHERN STREAM INFLUENCE TEMPS WILL GRADUALLY RETURN TO NEAR OR BELOW SEASONABLE NORMS BY WED AS NAO IS FCST TO GO NEUTRAL...BUT STILL NO REAL COLD AIR AS PERSISTENT EASTERN PACIFIC JET WILL PRECLUDE CROSS POLAR FLOW. AO FCST TO REMAIN IN POSITIVE PHASE THRU THE END OF THE MONTH SO IT WILL BE DIFFICULT TO SUSTAIN COLDER AIRMASSES FOR ANY LENGTH OF TIME AND OVERALL TREND IN THE LONGER TERM BEYOND DAY 7 WILL BE CONTINUED ABOVE NORMAL TEMPS. FOR THE DETAILS...E-W CDFNT WILL BE MOVING SWD ACRS SNE DURING MON. WE MAY SEE A FEW SHOWERS BUT KEPT POPS IN SLGT CHC RANGE IN THE GRIDS. THERE MAY BE MORE CLOUDS THAN WHAT WE HAVE FCSTD GIVEN LATEST EC. MEAN ENSEMBLE 850 TEMPS STILL QUITE MILD SO EXPECT CONTINUED ABOVE NORMAL TMPS IN THE 40S TO LOWER 50S. 12Z OP GFS NOW MUCH MORE AMPLIFIED WITH UPPER TROF MOVING THRU GT LAKES AND INTO THE NE TUE TO WED TIMEFRAME AND SHOWS SIGNIFICANT CYLCLOGENSIS OFF THE SNE COAST ON WED. GFS DOES NOT HAVE SUPPORT OF MAJORITY OF ENSEMBLE MEMBERS AND EC/UK/GGEM ALSO DO NOT SUPPORT GFS SOLUTION SO WE DISCOUNTED IT. IN ADDITION...DOWNSTREAM BLOCKING MUCH FURTHER E THAN WHAT YOU WOULD NORMALLY EXPECT DURING A SIGNIFICANT CYCLOGENESIS EVENT ALONG THE COAST. CONSENSUS SOLUTION IS FOR A LESS AMPLIFIED TROF WITH CDFNT PUSHING FAR ENOUGH SWD TO KEEP SNE IN DRIER AND COLDER AIRMASS TUE/WED. IN FACT TEMPS SHOULD FALL BELOW NORMAL BY WED AS 850 TEMPS COOL TO -8 GFS AND -12 ECMWF. CONTINUED COOL THU AND WE INTRODUCED LOW CHC POPS AS ECMWF SHOWS MOISTURE AHEAD OF MIDWEST SYSTEM MAY MOVE INTO REGION. && .AVIATION... IFR CONDITIONS EXPECTED AT MANY TERMINALS TONIGHT THROUGH FRIDAY MORNING MAINLY FROM 04Z TO 14Z (EXCEPT GENERALLY 21Z-14Z ACK-HYA) DUE TO APPROACHING STRATUS OFF THE OCEAN AND DEVELOPING FOG PATCHES. CEILINGS ARE EXPECTED TO IMPROVE AFT 14Z. && .MARINE... SHORT TERM...A SMALL CRAFT ADVISORY MAY BE NECESSARY LATE FRIDAY NIGHT DUE TO A BURST OF COLD AIR ADVECTION WITH WIND GUSTS TO 30 KT AND SEAS BUILDING TO 4 TO 6 FT OVER THE OPEN WATERS. LONG TERM...WE EXPECT G30 KTS SAT OVER THE WATERS WITH DECENT MIXING IN NW FLOW. WINDS DIMINISH SAT NIGHT BUT WILL INCREASE AGAIN ON SUN AS SW FLOW INCREASES. MODELS INDICATE 950 WINDS INCREASING TO 40 KTS SUN AFTN...BUT WARMER AIR MOVING OVER COOLER OCEAN SURFACE WILL LIMIT MIXING AND SHOULD PREVENT THESE WINDS FROM MIXING DOWN SO WE CAPPED GUSTS AT 30 KTS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...STRAUSS LONG TERM...KJC AVIATION...STRAUSS MARINE...KJC/STRAUSS
Hazardous weather outlook, Dec 14, 4:28 AM EST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 428 AM EST THU DEC 14 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-150930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 428 AM EST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY... SOUTHERN NEW HAMPSHIRE...RHODE ISLAND...AS WELL AS THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 5:14 PM EST | Dense Fog Advisory | BOX | Bristol, Newport, Washington | 11 hr |
Nearby
Marine Weather Statements in Massachusetts, 2006Every marine weather statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.